Dilated Cardiomyopathy after Sequential Therapy with Abiraterone and Enzalutamide

  • Enzalutamide
  • Published 2016

Abstract

For the last seventy years, androgen-deprivation therapy (ADT) has remained the cornerstone of metastatic prostate cancer treatment [1,2]. The relationship between ADT and cardiovascular disease risk is not a new story. Historically, diethylstilbestrol, a nonsteroidal estrogen, was used in treating metastatic prostate cancer but was abandoned because of excess cardiovascular and thromboembolic risk [3]. Since then, several studies have reported an association between ADT and an increased risk of cardiovascular events, including myocardial infarction and cardiovascular mortality [4-11]. Keating et al. [4] described an excess risk of myocardial infarction (MI), diabetes, and sudden cardiac death with ADT in a large cohort of men age 66 years or older. D’Amico et al. [8] analyzed data on 1,372 men from three randomized trials of ADT and found an earlier onset of fatal MI among ADT users age 65 years or older compared with nonusers age 65 years or older. Saigal et al. [10] reported excess cardiovascular morbidity with ADT use among 4,810 men age 65 years or older compared with controls with data from a population-based registry. Tsai et al. [11] identified 1,015 men on ADT in a clinical urologic database and demonstrated an increased risk of cardiovascular mortality with ADT. In addition, two populationbased registries showed a possible association between ADT with heart failure in men with prostate cancer [12,13]. On Oct 20, 2010, The U.S. Food and Drug Administration (FDA) notified the manufacturers of the Gonadotropin-Releasing Hormone (GnRH) agonists, the most commonly used ADT, of the need to add new safety information to the Warnings and Precautions section of the drug labels [14].

Cite this paper

@inproceedings{Enzalutamide2016DilatedCA, title={Dilated Cardiomyopathy after Sequential Therapy with Abiraterone and Enzalutamide}, author={Enzalutamide}, year={2016} }